T Nation

Testosterone Question


#1

My first post here. I'm 55, recently developed BPH. I'm treating myself with testosterone cypionate, 100mg once weekly. After 8 weeks, I can say this; On a scale of 1-10, my libido was zero before starting the injections. Now it's a solid 2.5. The problem is my muscles seem weaker. I run every day. Lately I can't run at my normal pace. My pace was 9 minutes per mile, now it's 12 minutes per mile.

My legs feel stiff. At the end of an hour's run i'm tired enough that I trip over my own feet. Anyone have any ideas what's going on? Is this normal? Is 100mg too low a dose for me? I weigh 170 pounds. My general health is better than the average 55yr old. BP 100/60, RHR 55.

Thanks in advance for any suggestions.

crvc


#2

Welcome crvc, you’ve come to the right place for help on this subject. There are some really knowledgeable guys here (myself excluded) who are willing to help the rest of us. I am going through the TRT process myself and have experienced some of the ups and downs and still haven’t got it really dialed in yet.

First, you should be going through your doctor in my opinion, even though finding a doctor who will help can be a chore. Screwing around with your hormones is not something we should be doing on our own. There are a lot of things that go on when you start injecting T that you need to keep track of via frequent blood work. Estrogen elevation is the biggest problem you’re likely to face. It “chases” the T levels as it is elevated and basically nullifies some of it (for lack of a better description). Anyway, hopefully some of the gurus like KSman and KNB and BBB and others will see your thread and chime in. They were instrumental in hepling me get some help from my doc. If you have a fundamental understanding docs are more likely to communicate with you instead of talk at you.

100/wk is a small dose. Do you know what your total T and free T and e2 were before you started injections? That’s another critical piece of the puzzle although ultimately it comes down to how you feel and how your system is responding to the treatments.

Read all the threads on this subject you can so you will know ahead of time what some of the issues are you will encounter. Good luck.


#3

This post was flagged by the community and is temporarily hidden.


#4

It’s an experiment. That’s why I chose a small amount. Just curious if muscle weakness was a common side effect.

Before starting injections, total testosterone was 539 ref. range 350-890. Free testosterone 79. That’s 1.5%. ref range is 1.6-2.9. Estradiol was 25, ref range not given.

crvc


#5

No, the BPH started early this year. The urologist wanted to start medication. My research shows the drugs would be like being castrated. Other research shows BPH is caused by DHT. If I can raise my testosterone level I’m hoping it will displace the DHT in my prostate. If estradiol was the cause, I;m hoping for the same effect. I’ve read Shippen’s book The Testosterone Sydrome and follow a diet suggested in the book.

crvc


#6

Your understanding of T and DHT is bogus. T is converted to DHT in the prostate.

Your E2 will increase. E2 is a cause or at least a strong contributor to BPH. You need to keep serum E2 close to E2=22pg/ml. You will need to use anastrozole and will need E2 lab work to dial in the dose. Typical anastrozole for 100mg/wk T ester is 1.0mg/week. Some on that much T and anastrozole find that there urine flow improves.

PSA can increase as the prostate can be more vital with improved T levels. But that is typical for guys who are low before starting TRT.

You are into HPTA shutdown and your testes will shrink and some get a 24x7 ache. Your pregnenolone levels will drop.

Your muscles may be growing from the increased T levels and the new muscle tissue may not be endurance conditioned.

LEF.org has some good prostate supplements.


#7

That might explain the soreness. During today’s run I noticed my thighs rubbing enough to need vaseline. Normally I don’t have rubbing problems in my inner thighs. The run was somewhat better than the past few days as well. So possibly the testosterone is causing increased muscle mass in my quads.